Anxiety Home > Ativan and Hair Loss

Hair loss is a possible side effect Ativan® (lorazepam), as well as other benzodiazepine medications. However, hair loss is not among the most common Ativan side effects reported in clinical studies, and the exact percentage of people who develop hair loss while taking Ativan was not reported.
 
Given how common hair loss is in the general population, it is difficult to say whether hair loss is caused by Ativan, genetics, other factors, or a combination of these things.
 
If you are taking Ativan and hair loss becomes a problem, talk with your healthcare provider. Depending on how severe the hair loss is, there are things that he or she may be able to do. If your symptoms continue to be bothersome or if your healthcare provider believes that the medicine is causing your hair loss, he or she may recommend trying another anxiety treatment.
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics

Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.